Tennessee, 2015Hail and Damaging Winds in Tennessee, April 19 to 20, 2015
April 19 to 20, 2015 · NWS OHX · 26 events in 15 counties and zones
A quasi-linear convective system (QLCS) moved into Middle Tennessee from the west during the late evening hours on April 19 into the early morning hours on April 20. Numerous reports of damaging winds were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $74,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quasi-linear convective system (QLCS) moved into Middle Tennessee from the west during the late evening hours on April 19 into the early morning hours on April 20. Numerous reports of damaging winds were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 19, 1:00 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 19, 1:00 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT SUN APR 19 2015
.DISCUSSION...SURFACE MAP AT 18Z SHOWS A 1000 MB LOW CENTERED OVER
SOUTHERN ILLINOIS, WITH A WARM FROM SITUATED TO OUR NORTH, A
COLD FRONT STILL WEST OF THE MISSISSIPPI RIVER, AND A PRE-FRONTAL
TROUGH JUST NOW CROSSING THE TENNESSEE RIVER THAT IS PROVIDING THE
FOCUS FOR A DEVELOPING LINE OF CONVECTION. SATELLITE IMAGERY IS
STARTING TO SHOW SOME BREAKS IN THE CLOUDS, ESPECIALLY WEST OF
NASHVILLE. LAPS SOUNDING FOR BNA AT 18Z SHOWS WEAK INSTABILITY,
WITH A LIFTED INDEX OF -3.3 AND A CAPE OF 962 J/KG. ATMOSPHERE
REMAINS SUFFICIENTLY MOIST, WITH PRECIPITABLE WATER OF 1.44 INCHES
AND A K-INDEX OF 34. LATEST HRRR SHOWS SCATTERED CELLS ACROSS
MIDDLE TENNESSEE UNTIL A MORE ORGANIZED LINE OF CONVECTION COMES
THROUGH WITH THE COLD FRONT BETWEEN 04Z AND 09Z. GIVEN THE TIMING
OF THE FRONT, THE POTENTIAL FOR WIDESPREAD SEVERE STORMS APPEARS
LOW, ALTHOUGH MIDDLE TENNESSEE DOES REMAIN UNDER A SLIGHT RISK OF
SEVERE WEATHER TODAY AND TONIGHT, SO ISOLATED CASES OF SEVERE
ACTIVITY ARE STILL POSSIBLE. AFTER A FEW LINGERING SHOWERS ON
MONDAY, LOOK FOR A BRIEF RESPITE ON TUESDAY BEFORE THE NEXT COLD
FRONT DROPS SOUTHWARD THROUGH MIDDLE TENNESSEE WEDNESDAY AND
THURSDAY. GIVEN THAT THE UPPER FLOW ACROSS THE REGION WILL REMAIN
EITHER CYCLONIC OR ZONAL, WARM ADVECTION WILL BE HARD TO COME BY,
AND SO TEMPERATURES DURING THE NEXT 7 DAYS WILL REMAIN AT OR BELOW
NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 60 67 43 72 / 50 40 10 10
CLARKSVILLE 57 66 41 71 / 50 40 05 10
CROSSVILLE 58 62 42 63 / 50 60 20 10
COLUMBIA 59 68 43 73 / 60 30 10 10
LAWRENCEBURG 57 67 43 72 / 60 20 10 10
WAVERLY 57 68 42 72 / 60 30 05 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
ROSE
Hazardous weather outlook, Apr 19, 4:27 AM CST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
527 AM CDT SUN APR 19 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-201030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
527 AM CDT SUN APR 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE SUNDAY AFTERNOON INTO SUNDAY NIGHT. AFTER WIDESPREAD
RAIN SUNDAY MORNING...ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND AGAIN
SUNDAY NIGHT. A FEW STORMS MAY BE STRONG TO SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND
TONIGHT.
SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER
TO MAKE A REPORT VIA FACEBOOK GO TO:
WWW.FACEBOOK.COM/NWS NASHVILLE
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
55
In the hours before
Special weather statement, Apr 19, 8:57 AM CST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
957 AM CDT SUN APR 19 2015
TNZ028-191530-
WILSON-
957 AM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...
AT 956 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR RURAL HILL...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE RURAL HILL...GLADEVILLE...BELINDA
CITY...MOUNT JULIET...LEBANON AND DICKERSON CHAPEL RECREATION AREA.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3635 8635 3631 8636 3631 8630 3634 8630
3635 8627 3630 8626 3635 8621 3629 8613
3625 8612 3604 8638 3604 8641 3611 8654
3614 8653 3614 8656 3620 8658 3628 8654
3634 8644 3631 8640 3636 8637
11Special weather statement, Apr 19, 10:05 AM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1105 AM CDT SUN APR 19 2015
TNZ009-191645-
MACON-
1105 AM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY...
AT 1102 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORMS NEAR HARTSVILLE...MOVING NORTHEAST
AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAFAYETTE AND RED BOILING SPRING.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3664 8608 3662 8579 3651 8581 3643 8604
3647 8619 3648 8619 3649 8623 3664 8610
07Special weather statement, Apr 19, 1:51 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT SUN APR 19 2015
TNZ025-057-059-060-192015-
DICKSON-HICKMAN-MAURY-WILLIAMSON-
251 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...MAURY AND
WILLIAMSON COUNTIES...
AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTERVILLE...PRIMM SPRINGS...
LYLES...BON AQUA AND FAIRVIEW.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3609 8717 3605 8718 3605 8712 3592 8696
3571 8738 3583 8749 3615 8724
11Special weather statement, Apr 19, 2:07 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT SUN APR 19 2015
TNZ026-027-059-192030-
CHEATHAM-DAVIDSON-WILLIAMSON-
307 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...
AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PEGRAM...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE NATCHEZ TRACE AT HIGHWAY 96...
KINGSTON SPRINGS...PEGRAM...BELLEVUE...FOREST HILLS...BELLE MEADE...
BELLS BEND...BERRY HILL...BEAMAN PARK...NASHVILLE AND WHITES CREEK.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3606 8657 3594 8703 3610 8717 3637 8699
3637 8698 3638 8695 3639 8689
11Thunderstorm Wind, Davidson
- When
- April 19, 2:33 PM CST
- Where
- Davidson County, 1.78 mi SW of Inglewood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.200, -86.750
A few trees and power lines were blown down in East Nashville.
Thunderstorm Wind, Davidson
- When
- April 19, 2:37 PM CST
- Where
- Davidson County, 1.44 mi E of Maplewood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.230, -86.694
A tree was blown down blocking Pennington Bend Road near Grace Church.
Thunderstorm Wind, Davidson
- When
- April 19, 2:40 PM CST
- Where
- Davidson County, Rayon City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.270, -86.670
An outbuilding was destroyed with sheet metal blown into nearby trees.
Thunderstorm Wind, Coffee
- When
- April 19, 3:25 PM CST
- Where
- Coffee County, 1.39 mi S of Riley Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 35.450, -86.220
Three trees were blown down on Riley Creek Road near Normandy Lake.
Hail, Montgomery
- When
- April 19, 11:07 PM CST
- Where
- Montgomery County, Clarksville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.530, -87.350
Penny to nickel size hail was reported near downtown Clarksville.
Thunderstorm Wind, Hickman
- When
- April 19, 11:25 PM CST
- Where
- Hickman County, 2.43 mi SW of Deans
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 35.704, -87.509
Trees were blown down on Highway 100 West near Beaverdam Road.
Thunderstorm Wind, Hickman
- When
- April 19, 11:30 PM CST
- Where
- Hickman County, 3.64 mi S of Wrigley
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.847, -87.349
Trees were blown down on Highway 230.
Thunderstorm Wind, Cheatham
- When
- April 19, 11:41 PM CST
- Where
- Cheatham County, 1.02 mi S of Lillamay
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.215, -87.047
Trees were blown down on Sams Creek Road at Dry Creek Road.
Thunderstorm Wind, Cheatham
- When
- April 19, 11:41 PM CST
- Where
- Cheatham County, 0.63 mi NNE of Sycamore
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.328, -87.045
Trees were blown down on Sycamore Valley Road at Fox Hill Road.
Thunderstorm Wind, Davidson
- When
- April 19, 11:55 PM CST
- Where
- Davidson County, Joelton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.320, -86.870
Trees were blown down in Joelton.
Thunderstorm Wind, Davidson
- When
- April 20, 12:00 AM CST
- Where
- Davidson County, Whites Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.270, -86.830
A tree was blown down in Whites Creek.
Thunderstorm Wind, Davidson
- When
- April 20, 12:05 AM CST
- Where
- Davidson County, 1.63 mi NE of Madison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.264, -86.746
Trees and power lines were blown down along Tuckahoe Road.
Thunderstorm Wind, Davidson
- When
- April 20, 12:10 AM CST
- Where
- Davidson County, 0.89 mi SSW of Rayon City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.259, -86.678
A tree was blown down onto a mobile home on Cheyenne Blvd causing significant damage. No injuries occurred.
Thunderstorm Wind, Williamson
- When
- April 20, 12:10 AM CST
- Where
- Williamson County, 0.7 mi SSE of Mudsink
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.911, -86.815
A tree was blown down blocking the driveway of a home on Highway 96 East near I-65.
Thunderstorm Wind, Davidson
- When
- April 20, 12:20 AM CST
- Where
- Davidson County, 0.78 mi N of Wrencoe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.031, -86.700
A tree was blown down blocking Barnes Road.
Thunderstorm Wind, Wilson
- When
- April 20, 12:22 AM CST
- Where
- Wilson County, 4.48 mi NNE of Greenlawn
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 36.313, -86.550
Thunderstorm Wind, Sumner
- When
- April 20, 12:35 AM CST
- Where
- Sumner County, 1.44 mi SW of Providence
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.567, -86.340
A tree was blown down partially blocking the roadway at Highway 52 at Mount Vernon Road.
Thunderstorm Wind, Marshall
- When
- April 20, 12:35 AM CST
- Where
- Marshall County, 1.23 mi SSE of Verona
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 35.515, -86.768
A trained spotter at 2161 Verona Caney Road reported power poles were snapped, trees were blown down blocking his driveway, and tree debris was plastered onto his barn.
Thunderstorm Wind, Macon
- When
- April 20, 1:15 AM CST
- Where
- Macon County, Red Boiling Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.530, -85.850
A few trees were blown down on back roads in eastern Macon County.
Thunderstorm Wind, Jackson
- When
- April 20, 1:34 AM CST
- Where
- Jackson County, 1.09 mi S of Gainesboro Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.384, -85.628
A tree was blown down blocking York Highway.
Thunderstorm Wind, Clay
- When
- April 20, 1:36 AM CST
- Where
- Clay County, 1.92 mi NW of Celina
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.568, -85.527
Trees and power lines were blown down on Highway 52 West.
Thunderstorm Wind, Warren
- When
- April 20, 1:40 AM CST
- Where
- Warren County, 1.62 mi NE of Smartt
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 35.648, -85.812
WSMV-TV reported a 50 mph wind gust was measured at Warren County High School, and a nearby tree was blown into a roadway.
Thunderstorm Wind, Grundy
- When
- April 20, 1:49 AM CST
- Where
- Grundy County, Monteagle
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.250, -85.830
Numerous trees were blown down in Monteagle with some falling on houses.
Thunderstorm Wind, Grundy
- When
- April 20, 1:55 AM CST
- Where
- Grundy County, 0.6 mi SSE of Payne Cove
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.322, -85.825
Numerous trees were blown down in Payne Cove.
Thunderstorm Wind, Grundy
- When
- April 20, 2:00 AM CST
- Where
- Grundy County, Altamont
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.430, -85.730
Trees and power lines were blown down across Grundy County.
Thunderstorm Wind, White
- When
- April 20, 2:00 AM CST
- Where
- White County, Sparta
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.930, -85.470
A tree was blown down onto a house in Sparta.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, April 19 to 20, 20151 death · $50,000 · 13 events
- Tornadoes in South Carolina, April 19, 20152 injured · $205,000 · EF2 · 4 events
- Tornadoes and Flash Flooding in Alabama, April 19, 2015$1.2 million · EF1 · 29 events
- Tornadoes and Damaging Winds in Florida, April 19 to 20, 2015$149,000 · EF1 · 52 events
- Tornadoes and Damaging Winds in Georgia, April 19 to 20, 20152 injured · $170,000 · EF1 · 23 events
- Tornado and Hail in Arkansas, April 19, 2015$50,000 · EF1 · 52 events
- Tornado in Georgia, April 19, 2015EF2 · 1 event
- Tornado and Hail in Georgia, April 19 to 20, 2015$102,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, April 19 to 20, 2015$177,000 · 1 in hail · 21 events
- Tornado and Hail in Louisiana, April 19 to 21, 2015$80,000 · EF1 · 8 events
- Hail in Texas, April 19, 2015$75,000 · 3.5 in hail · 31 events
- Damaging Winds in Tennessee, April 19 to 20, 2015$133,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567252, 567253, 567254, 567256, 567258, 567260, 567261, 567262, 567264, 567265, 567267, 567268, 567269, 567270, 567271, 567272, 567273, 567275, 567277, 567279, 567281, 567282, 567283, 567288, 567285, 567286.